MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, SHORT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, SHORT; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, SHORT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/08/2024, it was reported by a sales representative via sems- (b)(4).That (qty.2) of an ar-9545-t15-03 driver shaft, (qty.1) of an ar-9545-t15-02 driver shaft, and (qty.1) of an ar-9545-t15-01 driver shaft were all stripped when trying to remove a screw.The head of the ar-9545-t15-01 driver shaft stripped off the inside of the screw inside the patient, and all pieces were retrieved from the patient.The case was completed with the glenoid component removed with a diamond burr, and then a ca head was put on the humeral side.There was a slight delay due to the screw head breaking off on the ar-9545-t15-01 driver shaft.No adverse effects on the patient.This was discovered during a revision reverse arthroplasty procedure on (b)(4) 2024, with no reported patient harm.Additional information was received on 7/10/2024: this was a revision surgery for an arthrex reverse shoulder with a convertible baseplate because the baseplate was angled too superiorly, causing extreme glenoid notching over time and eroding the inferior glenoid.The tip of the ar-9545-t15-01 driver shaft broke during screw removal and caused them to use a diamond burr to remove the baseplate.The original date of surgery, name of the original surgery, facility location, and the surgeon who performed the original surgery is unknown.There is no information on whether the original surgery was completed successfully and what products were implanted or explanted since they were discarded after the procedure.No x-rays were available, and the patient's current status is unknown, with no report of adverse effects.The following arthrex products that were implanted in the revision were ar-9502f-42rcpc arthrex univers revers suture cup, ar-9556-22rca univers revers ca humeral head, and ar-9502-42arca univers revers ca humeral head adapter.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-9545-t15-01 driver shaft lot number: 1392331 was received for investigation.Visual evaluation noted wear and tear on the devices with discoloration, faded laser markings and scratches on the surface of the device.The most likely cause for this can be attributed to wear and tear incurred from repeated use.Further visual evaluation noted that the driver tip was twisted/bent.Functional testing was not performed due to the damage to the devices.It was not indicated if a torque-indicating adapter had been used with the devices.The most likely cause for the reported failure can be attributed to over-torqueing/over-engaging the driver with the screw head when removing the screw.

Brand Name
DRIVER SHAFT, T-15, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19829318
Report Number1220246-2024-06907
Device Sequence Number7513627
Product Code LXH
UDI-Device Identifier00888867225183
UDI-Public00888867225183
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, SHORT
Device Catalogue NumberAR-9545-T15-01
Device Lot Number1392331
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown